Sexuality & Relationships Expert Forum
long term side effects of Sotalol
About This Forum:

This forum is for questions and support regarding relationship issues such as: Abstinence, Arousal Problems, Birth Control, Cohabitation, Commitment, Communication, Couples Counseling, Desire /Lack of Desire, Sexual Technique.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

long term side effects of Sotalol

I am taking Sotalol and I cannot get an erection.  I am very concerned about this.  Will this last forever or just while I am taking Sotalol?  What could I take instead of Sotalol for regulating my heart beat?  I want to make love with my and get better.  I tried Virgra but only tried 50 mg and I weigh 164 lbs.  Do I just need to take 75-100 mg of Virgra?  .  
Related Discussions
523042_tn?1212181495
Hi Rick:

First, you should NEVER, EVER take Viagra without checking with your cardiologist. Viagra works by increasing your blood pressure and blood flow, which could be disastrous when combined with Sotalol. Second, Viagra does not create sexual desire.

Sotalol is in a group of drugs called beta-blockers. Beta-blockers affect the heart and circulation (blood flow through arteries and veins). Sotalol is used to help keep the heart beating normally in people with certain heart rhythm disorders.

Common side effects reported include cough, decreased sexual desire, trouble sleeping, reduced concentration, altered taste, dry skin, or muscle aches. Sotalol is also associated with a lessening of energy. Of course, it’s easy to see how your sexual desire could be affected if you’re suffering from reduced concentration, low energy and/or muscle aches!

You don’t say how long you’ve been taking it, but it’s not uncommon for these symptoms to go away once your body is used to the medication, so be patient.

I’m not a cardiologist, so I can’t answer your question about alternative medications specifically. What I CAN tell you, however, is that you should be asking this question of your doctor. Ask whether there’s an alternative medication that isn’t associated with lowered sexual desire.

If this is the best medication for you to take, then it’s time to look at some other ways to increase your desire. First, stop worrying. Anxiety is the enemy of good sex, and the more you worry, the more you create a self-fulfilling prophesy. Be creative: find some new things that arouse you—new imagery or new activities not dependent on an erection. Share them with your partner. This will take some of the pressure off and enable you to begin to experiment with new ways of getting turned on. Best of luck to you. Dr. J
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank